Flooding in weighted random graphs

Leo Hamed Amini, Moez Draief, Marc Lelarge

Research output: Chapter in Book/Report/Conference proceedingConference contribution

2 Citations (Scopus)

Abstract

In this paper, we study the impact of edge weights on distances in diluted random graphs. We interpret these weights as delays, and take them as i.i.d exponential random variables. We analyze the weighted flooding time defined as the minimum time needed to reach all nodes from one uniformly chosen node, and the weighted diameter corresponding to the largest distance between any pair of vertices. Under some regularity conditions on the degree sequence of the random graph, we show that these quantities grow as the logarithm of n, when the size of the graph n tends to infinity. We also derive the exact value for the prefactors. These allow us to analyze an asynchronous randomized broadcast algorithm for random regular graphs. Our results show that the asynchronous version of the algorithm performs better than its synchronized version: in the large size limit of the graph, it will reach the whole network faster even if the local dynamics are similar on average.

Original languageEnglish (US)
Title of host publication8th Workshop on Analytic Algorithmics and Combinatorics 2011, ANALCO 2011
PublisherSociety for Industrial and Applied Mathematics Publications
Pages1-15
Number of pages15
ISBN (Print)9781617823152
StatePublished - 2011
Externally publishedYes
Event8th Workshop on Analytic Algorithmics and Combinatorics, ANALCO 2011 - San Francisco, United States
Duration: Jan 22 2011 → …

Other

Other8th Workshop on Analytic Algorithmics and Combinatorics, ANALCO 2011
CountryUnited States
CitySan Francisco
Period1/22/11 → …

Fingerprint

Flooding
Weighted Graph
Random Graphs
Random variables
Degree Sequence
Graph in graph theory
Vertex of a graph
Regularity Conditions
Regular Graph
Logarithm
Broadcast
Random variable
Infinity
Tend

ASJC Scopus subject areas

  • Applied Mathematics
  • Materials Chemistry
  • Discrete Mathematics and Combinatorics

Cite this

Amini, L. H., Draief, M., & Lelarge, M. (2011). Flooding in weighted random graphs. In 8th Workshop on Analytic Algorithmics and Combinatorics 2011, ANALCO 2011 (pp. 1-15). Society for Industrial and Applied Mathematics Publications.

Flooding in weighted random graphs. / Amini, Leo Hamed; Draief, Moez; Lelarge, Marc.

8th Workshop on Analytic Algorithmics and Combinatorics 2011, ANALCO 2011. Society for Industrial and Applied Mathematics Publications, 2011. p. 1-15.

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Amini, LH, Draief, M & Lelarge, M 2011, Flooding in weighted random graphs. in 8th Workshop on Analytic Algorithmics and Combinatorics 2011, ANALCO 2011. Society for Industrial and Applied Mathematics Publications, pp. 1-15, 8th Workshop on Analytic Algorithmics and Combinatorics, ANALCO 2011, San Francisco, United States, 1/22/11.
Amini LH, Draief M, Lelarge M. Flooding in weighted random graphs. In 8th Workshop on Analytic Algorithmics and Combinatorics 2011, ANALCO 2011. Society for Industrial and Applied Mathematics Publications. 2011. p. 1-15
Amini, Leo Hamed ; Draief, Moez ; Lelarge, Marc. / Flooding in weighted random graphs. 8th Workshop on Analytic Algorithmics and Combinatorics 2011, ANALCO 2011. Society for Industrial and Applied Mathematics Publications, 2011. pp. 1-15
@inproceedings{4eab36efb9b44057ad49b16fcf1fdaed,
title = "Flooding in weighted random graphs",
abstract = "In this paper, we study the impact of edge weights on distances in diluted random graphs. We interpret these weights as delays, and take them as i.i.d exponential random variables. We analyze the weighted flooding time defined as the minimum time needed to reach all nodes from one uniformly chosen node, and the weighted diameter corresponding to the largest distance between any pair of vertices. Under some regularity conditions on the degree sequence of the random graph, we show that these quantities grow as the logarithm of n, when the size of the graph n tends to infinity. We also derive the exact value for the prefactors. These allow us to analyze an asynchronous randomized broadcast algorithm for random regular graphs. Our results show that the asynchronous version of the algorithm performs better than its synchronized version: in the large size limit of the graph, it will reach the whole network faster even if the local dynamics are similar on average.",
author = "Amini, {Leo Hamed} and Moez Draief and Marc Lelarge",
year = "2011",
language = "English (US)",
isbn = "9781617823152",
pages = "1--15",
booktitle = "8th Workshop on Analytic Algorithmics and Combinatorics 2011, ANALCO 2011",
publisher = "Society for Industrial and Applied Mathematics Publications",

}

TY - GEN

T1 - Flooding in weighted random graphs

AU - Amini, Leo Hamed

AU - Draief, Moez

AU - Lelarge, Marc

PY - 2011

Y1 - 2011

N2 - In this paper, we study the impact of edge weights on distances in diluted random graphs. We interpret these weights as delays, and take them as i.i.d exponential random variables. We analyze the weighted flooding time defined as the minimum time needed to reach all nodes from one uniformly chosen node, and the weighted diameter corresponding to the largest distance between any pair of vertices. Under some regularity conditions on the degree sequence of the random graph, we show that these quantities grow as the logarithm of n, when the size of the graph n tends to infinity. We also derive the exact value for the prefactors. These allow us to analyze an asynchronous randomized broadcast algorithm for random regular graphs. Our results show that the asynchronous version of the algorithm performs better than its synchronized version: in the large size limit of the graph, it will reach the whole network faster even if the local dynamics are similar on average.

AB - In this paper, we study the impact of edge weights on distances in diluted random graphs. We interpret these weights as delays, and take them as i.i.d exponential random variables. We analyze the weighted flooding time defined as the minimum time needed to reach all nodes from one uniformly chosen node, and the weighted diameter corresponding to the largest distance between any pair of vertices. Under some regularity conditions on the degree sequence of the random graph, we show that these quantities grow as the logarithm of n, when the size of the graph n tends to infinity. We also derive the exact value for the prefactors. These allow us to analyze an asynchronous randomized broadcast algorithm for random regular graphs. Our results show that the asynchronous version of the algorithm performs better than its synchronized version: in the large size limit of the graph, it will reach the whole network faster even if the local dynamics are similar on average.

UR - http://www.scopus.com/inward/record.url?scp=84959882296&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84959882296&partnerID=8YFLogxK

M3 - Conference contribution

SN - 9781617823152

SP - 1

EP - 15

BT - 8th Workshop on Analytic Algorithmics and Combinatorics 2011, ANALCO 2011

PB - Society for Industrial and Applied Mathematics Publications

ER -